Paracetamol-Induced Stevens Johnson Syndrome and Cholestatic Hepatitis

Author(s): Raoudha Slim, Neila Fathallah, Amina Aounallah, Mehdi Ksiaa, Badreddine Sriha, Rafiaa Nouira, Chaker Ben Salem.

Journal Name: Current Drug Safety

Volume 10 , Issue 2 , 2015

Become EABM
Become Reviewer

Abstract:

Stevens-Johnson syndrome (SJS) is an uncommon life-threatening skin disease, generally induced by drugs. Extracutaneous manifestations of the syndrome can occur, and may involve the conjunctiva, buccal mucosa, gastrointestinal and genitourinary tracts. Cholestatic hepatitis has been rarely described in SJS.

A 29-year-old woman was admitted with generalized cutaneous eruption. A self-medication with paracetamol had been started three days earlier. Clinical signs and skin biopsy were consistent with SJS. Five days later, the patient developed jaundice. Serial liver function tests showed rising transaminases, bilirubin, alkaline phosphatase and γ-glutamyl transferase. Liver biopsy was performed and was consistent with the diagnosis of drug-induced cholestatic hepatitis. Adequate supportive care was provided to the patient. Skin lesions disappeared within two weeks. Jaundice disappeared progressively, and liver tests returned to normal.

Herein, we report the first case of SJS associated with cholestatic hepatitis after ingestion of therapeutic doses of paracetamol.

Keywords: Cholestasis, drug-induced, eruption, hepatitis, paracetamol, Stevens-Johnson syndrome.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 10
ISSUE: 2
Year: 2015
Page: [187 - 189]
Pages: 3
DOI: 10.2174/1574886309666140827122735
Price: $65

Article Metrics

PDF: 70
HTML: 2